hollywoodfreaks Posted November 25, 2005 Share Posted November 25, 2005 I was reading about this thing called Sudden Adult Death Syndrome and one of the possible causes is Long QT Syndrome. Long QT Syndrome can cause an arrhythmia called torsades de pointes which is sometimes deadly. I remember reading in the Lexapro PI sheet that the drug increases the QTc interval but claims that it is not a clinically significant change. Fluoxetine (Prozac) is listed as a "drug to avoid" on an Adult Death Syndrome advocacy website, so I assume Lexapro falls under that too, but avoided by whom I don't know. My question is does anyone have any idea how often these kinds of serious arrhythmias occur on SSRIs? One article claims that some drugs induce this arrythmia in as high as 2-3% of takers. Oh yeah, another thing in the PI sheet said that 5 of 10 dogs in a study died suddenly because of QT interval prolongation! Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.